Skip to Main Content

Journal of the American Mathematical Society

Published by the American Mathematical Society, the Journal of the American Mathematical Society (JAMS) is devoted to research articles of the highest quality in all areas of mathematics.

ISSN 1088-6834 (online) ISSN 0894-0347 (print)

The 2020 MCQ for Journal of the American Mathematical Society is 4.83.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


A Darboux theorem for derived schemes with shifted symplectic structure
HTML articles powered by AMS MathViewer

by Christopher Brav, Vittoria Bussi and Dominic Joyce
J. Amer. Math. Soc. 32 (2019), 399-443
Published electronically: October 1, 2018


We prove a Darboux theorem for derived schemes with symplectic forms of degree $k<0$, in the sense of Pantev, Toën, Vaquié, and Vezzosi. More precisely, we show that a derived scheme $\mathbfit{X}$ with symplectic form $\tilde {\omega }$ of degree $k$ is locally equivalent to $(\operatorname{Spec} A,\omega)$ for $\operatorname{Spec} A$ an affine derived scheme in which the cdga $A$ has Darboux-like coordinates with respect to which the symplectic form $\omega$ is standard, and in which the differential in $A$ is given by a Poisson bracket with a Hamiltonian function $\Phi$ of degree $k+1$.

When $k=-1$, this implies that a $-1$-shifted symplectic derived scheme $(\mathbfit{X},\tilde {\omega })$ is Zariski locally equivalent to the derived critical locus $\operatorname{Crit}(\Phi )$ of a regular function $\Phi :U\rightarrow {\mathbb A}^1$ on a smooth scheme $U$. We use this to show that the classical scheme $X=t_0(\mathbfit{X})$ has the structure of an algebraic d-critical locus, in the sense of Joyce.

In a series of works, the authors and their collaborators extend these results to (derived) Artin stacks, and discuss a Lagrangian neighbourhood theorem for shifted symplectic derived schemes, and applications to categorified and motivic Donaldson–Thomas theory of Calabi–Yau 3-folds, and to defining new Donaldson–Thomas type invariants of Calabi–Yau 4-folds, and to defining Fukaya categories of Lagrangians in algebraic symplectic manifolds using perverse sheaves.

Similar Articles
Bibliographic Information
  • Christopher Brav
  • Affiliation: Faculty of Mathematics, Higher School of Economics, 7 Vavilova Street, Moscow, Russia
  • MR Author ID: 867687
  • Email:
  • Vittoria Bussi
  • Affiliation: ICTP, Strada Costiera 11, Trieste, Italy
  • MR Author ID: 1093359
  • Email:
  • Dominic Joyce
  • Affiliation: The Mathematical Institute, Radcliffe Observatory Quarter, Woodstock Road, Oxford, OX2 6GG, United Kingdom
  • MR Author ID: 306920
  • Email:
  • Received by editor(s): December 20, 2013
  • Received by editor(s) in revised form: February 4, 2016, and July 13, 2018
  • Published electronically: October 1, 2018
  • Additional Notes: This research was supported by EPSRC Programme Grant EP/I033343/1.
  • © Copyright 2018 American Mathematical Society
  • Journal: J. Amer. Math. Soc. 32 (2019), 399-443
  • MSC (2010): Primary 14A20; Secondary 14F05, 14D23, 14N35
  • DOI:
  • MathSciNet review: 3904157